At least 64 students of Government Science Secondary School, Batagarawa, in Katsina State, have reportedly been hospitalised after experiencing complications following the administration of medication for schistosomiasis, a parasitic infection.
The incident reportedly occurred on October 26, 2026, after several students developed symptoms including vomiting, dizziness and abdominal pain shortly after taking the medication.
Security analyst Zagazola Makama, who reported the incident, said some of the affected students were allegedly unconscious when they arrived at medical facilities for treatment.
The students were reportedly taken to General Amadi Rimi Specialist Hospital in Batagarawa, Katsina General Hospital and Turai Yar’Adua Hospital for medical attention.
The circumstances surrounding the students’ reactions to the medication, including the specific drug administered and the dosage given, remain unclear based on the available report.
Makama also alleged that some teachers physically assaulted students who complained of feeling unwell, accusing them of pretending to be sick instead of helping them obtain medical care.
He called on the Katsina State Government and the state Ministries of Education and Health to launch an investigation into the incident.
The security analyst urged authorities to establish the type of medication administered, determine whether the correct dosage was used and ascertain if adequate medical supervision was provided during the exercise.
He also called for a separate investigation into the allegations of physical assault against the teachers, urging the authorities to take appropriate action if the claims are substantiated.
The incident has raised concerns about the safety of medication administration in schools and the need for prompt medical attention when students develop adverse symptoms.


















